Pennsylvania, 2006

Damaging Wind in Pennsylvania, July 10, 2006

July 10, 2006 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 12:58 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 10, 12:58 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
158 PM EDT MON JUL 10 2006

.AVIATION(18Z-18Z)...
COLD FRONT EXTENDED FROM WESTERN LAKE ONTARIO TO
NORTHERN INDIANA WILL CONTINUE MOVING SLOWLY SOUTHEAST
AND BECOME NEARLY STATIONARY ACROSS CENTRAL OHIO. TSTMS WILL
CONT TO DEVELOP THIS AFTERNOON AND EVENING.

AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC AND LOWER VSBYS
WILL DEVELOP ACROSS THE AREA OVERNIGHT. CONDS FOR TNGT LOOKS
LIKE MVFR AND POSSIBLY SOME IFR CONDS IN CLDS AND VSBYS.

&&

.SHORT TERM UPDATE (THIS AFTERNOON)...
RADAR AND SAT SHOWING LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM WEST TO EAST ACROSS MUCH OF FORECAST AREA. LATEST OBS SHOWING
COLD FRONT MOVING INTO NW OH AT THIS TIME. HOWEVER...WATER VAPOR
IMAGE SHOWING VERY NICE VORT MAX DIVING SOUTHEAST OVER LAKE HURON
WHICH WILL NEED TO WATCH THROUGH THE AFTERNOON. HOWEVER...LOOKS AS
THOUGH VORT MAX WILL MOVE OVER FAR NORTHEASTERN PORTIONS OF THE
FORECAST AREA.

ALSO PLACED SEVERE THUNDERSTORM WATCH IN ZONES UNTIL THIS EVENING.
RUC AND NAM SHOWING SOME INCREASE IN INSTABILITY ACROSS WESTERN AND
SW PORTIONS OF THE FORECAST AREA INTO THE AFTERNOON HOURS...SO
LOOKING FOR THUNDERSTORMS TO CONTINUE AHEAD OF FRONT THROUGH THE
AFTERNOON AND INTO EARLY EVENING HOURS.

&&

.SHORT TERM(TODAY THRU WED)...
LOOKS LIKE MOST OF AREA WILL SEE A PRETTY GOOD SHOT OF RAIN DURING
THE PERIOD AS HUMID AIRMASS GETS ESTABLISHED OVER REGION.  FIRST
CONCERN IS POTENT S/WAVE SET TO DIVE SE ACROSS NWRN PA LATER TODAY.
THIS FEATURE CURRENTLY LOCATED NEAR THE SOO AND SHOWING UP NICELY ON
WATER VAPOR IMAGERY.  AREA OF CONVECTION HAS DEVELOPED IN ADVANCE OF
VORT AND IS CURRENTLY MOVING ESE ACROSS LOWER MI.  THIS ACTIVITY
CONTS TO WEAKEN BUT COULD MAKE IT TO KERI AROUND DAYBREAK. AT SAME
TIME CDFNT OVER LOWER MI WILL CONT TO SAG S.  THIS FRONT WILL CROSS
INTO FORECAST AREA LATER THIS AM.  DEWPOINTS SHOULD POOL AHEAD OF
THIS FRONT AND EXPCT SHRA AND TSRA TO DEVELOP AS IT MOVES THRU.
LAPSE RATES WILL STEEPEN ERN AREAS AS VORT MOVES THRU.  THIS COULD
LEAD TO SOME OF THE STORMS BECOMING SVR AROUND MIDDAY ROUGHLY ERN
1/2 OF AREA.  UNFORTUNATELY THE FRONT WILL HANG UP JUST TO THE S
LATER TONIGHT KEEPING WX UNSETTLED THROUGH THE MIDDLE PART OF THE
WEEK.  BOTH GFS AND NAM DEVELOP A PLAINS LOW TOMORROW AND TRACK IT
TO THE NE ON WED.  NAM SOL SEEMS A LITTLE OVER AMPLIFIED ALOFT WITH
RESULTANT SFC LOW TRACK ACROSS NRN LOWER MI.  GFS SOL SEEMS A LITTLE
MORE REASONABLE WITH LESS SFC DEVELOPMENT AND A MORE SLY TRACK AND
THUS WILL BE FOLLOWED TDA.  SO...SHOULD BE MAINLY DRY TONIGHT BUT
EXPECT MORE STORMS TUE...AND TUE NIGHT INTO WED AS BAROCLINIC ZONE
LIFTS BACK TO THE N AS SFC LOW APPROACHES.  WL TRY FOR LIKELY
WORDING ALL AREAS TUE NIGHT WITH HIGH CHC POPS WED.

TEMPS COULD BE A LITTLE TRICKY TODAY DEPENDING ON HOW MANY CLOUDS
THERE ARE.  GUID SUGGESTS MOST OF AREA SHOULD SEE 80 DEGS AGAIN
TODAY AND THIS SEEMS TO BE A GOOD STARTING POINT.  COOLER OBVIOUSLY
IN NE OH AND NW PA WHERE THERE SHOULD BE MORE CLOUDS AND PRECIP.
GUID LATER PDS REASONABLE.

&&

.LONG TERM (WED NIGHT THRU SUN)...
NOT MUCH CHG FM YDA TO TDA IN MDLS WITH BASICALLY WARM BUT UNSETTLED
CONDS THRU MID WEEK FOLLOWED BY BUILDING HGTS LATE WEEK AND INTO
THE WEEKEND.  WILL NEED TO BRING BACK CHC POPS FOR TUESDAY NIGHT AS
THE SHORT WAVE RDG BGND TO SHIFT EAST AS AN UPPER LOW MOVES INTO THE
WRN GRTLKS.  NAM/GFS DIFFER ON SFC LOW POSITION WITH THE NAM TAKING
THE SFC LOW ACRS THE WRN LAKES WHILE THE GFS TAKES IT OVER NRN OH
AND LERI.  ALSO THE GFS REMAINS MORE MOIST.  WL CONT TO FOLLOW NAM
TRENDS WED AND ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE GRAPHICS
BUT FCST SHOULD READ MC. WILL ALSO GO WITH SCT SHWRS/TSTMS IN
WORDING VC CHC.  IN THE WAKE OF THIS SYSTEM THURSDAY/FRIDAY...THE
UPPR RDG IN DVLPG IN THE MIDWEST BGNS TO REACH INTO THE AREA WHICH
WILL DRY OUT THE AREA AND BEGIN THE MID SUMMER HEAT WAVE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM UPDATE...ABE
SHORT TERM...KUBINA
LONG TERM...TK
AVIATION...BC
Hazardous weather outlook, Jul 10, 5:00 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT MON JUL 10 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-111000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
600 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND
ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS
LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES
THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE
AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY...
ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jul 10, 11:56 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1256 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             1 N VIENNA              41.27N 80.68W
07/10/2006  E0.75 INCH       TRUMBULL           OH   AMATEUR RADIO

1250 PM     TSTM WND GST     1 N VIENNA              41.27N 80.68W
07/10/2006  M66.00 MPH       TRUMBULL           OH   ASOS

            MEASURED AT YNG

&&

LEINS
Local storm report, Jul 10, 12:22 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
122 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             LINESVILLE              41.66N 80.42W
07/10/2006  E0.75 INCH       CRAWFORD           PA   PUBLIC

1250 PM     TSTM WND DMG     BROOKFIELD CENTER       41.24N 80.56W
07/10/2006                   TRUMBULL           OH   LAW ENFORCEMENT

            NUMEROUS LARGE TREES DOWN IN BROOKFIELD
            CENTER...VIENNA...AND HOWLAND CENTER.

&&

LEINS
Local storm report, Jul 10, 12:41 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E1.00 INCH       MAHONING           OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jul 10, 12:46 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
146 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E0.75 INCH       MAHONING           OH   TRAINED SPOTTER

&&

LEINS
Local storm report, Jul 10, 1:15 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             AUSTINTOWN              41.09N 80.74W
07/10/2006  E1.00 INCH       MAHONING           OH   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND

0150 PM     HAIL             CORTLAND                41.33N 80.72W
07/10/2006  E0.88 INCH       TRUMBULL           OH   DEPT OF HIGHWAYS

0155 PM     HAIL             BOARDMAN                41.03N 80.67W
07/10/2006  E0.75 INCH       MAHONING           OH   TRAINED SPOTTER

0155 PM     TSTM WND DMG     AKRON                   41.08N 81.52W
07/10/2006                   SUMMIT             OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0200 PM     HAIL             BLOOMVILLE              41.05N 83.01W
07/10/2006  E0.75 INCH       SENECA             OH   LAW ENFORCEMENT

0205 PM     HAIL             5 W LODI                41.03N 82.11W
07/10/2006  E0.75 INCH       MEDINA             OH   TRAINED SPOTTER

0206 PM     HAIL             MOGADORE                41.05N 81.40W
07/10/2006  E0.75 INCH       SUMMIT             OH   AMATEUR RADIO

&&

LEINS
Local storm report, Jul 10, 2:02 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             5 N POLK                41.02N 82.21W
07/10/2006  E0.75 INCH       ASHLAND            OH   LAW ENFORCEMENT

0202 PM     HAIL             POLAND                  41.02N 80.61W
07/10/2006  E1.00 INCH       MAHONING           OH   PUBLIC

0221 PM     HAIL             8 SE RAVENNA            41.08N 81.13W
07/10/2006  E0.75 INCH       PORTAGE            OH   TRAINED SPOTTER

0240 PM     HAIL             3 N ASHLAND             40.91N 82.32W
07/10/2006  E0.75 INCH       ASHLAND            OH   DEPT OF HIGHWAYS

0249 PM     TSTM WND DMG     4 N GREEN               41.01N 81.49W
07/10/2006                   SUMMIT             OH   FIRE DEPT/RESCUE

            NUMEROUS TREE LIMBS DOWN

&&

LEINS

The radar

The Pittsburgh radar (KPBZ), 110 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
July 10, 2:04 PM EST
Where
Crawford County, Cochranton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
41.517, -80.050

Several large limbs were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527121.